MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.Attempts have been made to obtain missing information; however, to date, no response has been received.
 
Event or Problem Description
It was reported that a tecnis symfony intraocular lens (iol), model zxr00 12.0, was explanted on (b)(6)2017, because of an unspecified lens malfunction.The lens was replaced with a different model, zcb00 12.0 diopter.Patient is doing fine.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation?: yes, returned to manufacturer on 08/24/2017.Device returned to manufacturer?: yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye and at 12x microscope magnification showed the lens is being cut and damaged most probably to make explant possible.No other anomalies were found.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
In review of the file, it was realized that the implant and explant dates reported in the initial mdr were in error.In the initial mdr the implant date was addressed as unknown and the explant date was reported as (b)(6) 2017.It was discovered that this date is actually the implant date.The following fields have been updated to reflect the correct information.It was reported that a tecnis symfony intraocular lens (iol), model zxr00 12.0, was explanted on (b)(6) 2017.If implanted; give date: (b)(6) 2017.If explanted; give date: (b)(6) 2017.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6826136
Report Number9614546-2017-00809
Device Sequence Number483089
Product Code POE
UDI-Device Identifier05050474591684
UDI-Public(01)05050474591684(17)220222
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/22/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2017
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer09/25/2017
11/14/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date10/18/2017
11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;